Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 334, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 27, 2005, 11:38 PM CST for Macoupin County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2005, 11:38 PM CST (05:38 UTC)
- Expired
- Nov 28, 2005, 12:09 AM CST
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Macoupin County, IL
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 11:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 280538 SVRLSX ILC117-280630- /O.NEW.KLSX.SV.W.0334.051128T0538Z-051128T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1138 PM CST SUN NOV 27 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1230 AM CST * AT 1136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BRIGHTON...OR ABOUT NEAR ALTON...AND MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... BRIGHTON BUNKER HILL SHIPMAN CARLINVILLE PALMYRA GIRARD VIRDEN A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3899 9019 3899 8989 3953 8970 3953 9008 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 280609 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1208 AM CST MON NOV 28 2005 ILC117-280618- /O.CAN.KLSX.SV.W.0334.000000T0000Z-051128T0630Z/ MACOUPIN IL- 1208 AM CST MON NOV 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MACOUPIN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...ADDITIONAL THUNDERSTORMS WILL THREATEN THE AREA THROUGH 130 AM...SO PEOPLE THROUGHOUT MACOUPIN COUNTY SHOULD REMAIN ALERT. LAT...LON 3899 9019 3899 8989 3953 8970 3953 9008 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:00 PM CST, 7 hours 38 minutes earlier.
Area forecast discussion, Nov 27, 4:00 PM CST, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CST SUN NOV 27 2005 .DISCUSSION... 12Z SHORT-TERM MDLS (TIL WEDNESDAY)...MDLS HV AGAIN SLOWED TIMING OF UPR LO SYS TO OUR W WRT PASSAGE OF MAIN VORT CNTRS AS WELL AS SFC CDFNT...WITH THESE FEATURES NOW XPCTD TO BE DLYD BY ABT 2-3HRS FM PREV FCST. H500 LO XPCTD TO TRACK FM THE OK PNHDL NEWD INTO WI BY TUES...MAKING ITS CLOSEST TRACK TO OUR NWRN FA LATE TNGT AND MON MRNG. AFT THIS...MORE ZONAL PTRN TO TAKE HOLD...ALBEIT BRIEFLY... BUT H500 LO TRACKING INTO CANADA...ALG WITH A FAST MOVG S/WV FM THE NERN PAC...WL EVENTUALLY HELP COAX A POLAR VORTEX SWD INTO SCNTRL CANADA AND WL PLAY A BIG ROLE IN THE EXTDD PD ON STEERING OF OTR SYS. AT THE SFC...GFS HAD THE BEST INIT OVR NAM/NGM. LO WL TRACK TO OUR NW TNGT/ERY MON WITH CDFNT PUSHING THRU BTWN 07Z-17Z FM W TO E ACRS THE FA. CYC CURV AT LLVLS TO THEN BE A PERSISTENT FEATURE THRU MIDDAY TUES BFR FADING AS HI PRES RDG MOVS OVHD LATE TUES NGT. CDFNT WITH SFC WAVE APPCHS ON WED. SOME MDL TIMING DIFFS WITH THE MID WEEK SYS...WITH THE NAM FASTER AND FURTHER S THAN THE GFS. NAM SLY BIAS IS KNOWN AS WELL AS TENDENCY TO TRACK SYS FASTER OUT THIS FAR. PREFER SLOWER...MORE NLY GFS SOLN. FOR TNGT...VIGOROUS UPR LO ALREADY GENERATING BGNGS OF SQUALL LN IN NWRN AR...WITH DISCRETE SUPERCELLS IN SERN KS/NERN OK...BUT THESE ARE XPCTD TO QUICKLY FILL IN. SOME SCT TSRA IS PSBL THRU MID EVNG ACRS OTR AREAS FM STG WAA...BUT MUCH OF THE PCPN WL BE CONFINED TO ALG/JUST AHD OF LLVL FNT. STG SHEAR...MECH MIXING FM SYS...AS WELL DYNAMICAL LIFTING WL CREATE POTNL FOR SVR STMS...ESP WIND DAMAGE. FNT SHD PUSH THRU THE WRN TWO THIRDS OF THE FA BY THE END OF THE PD...ALTHO CAA BHND FNT IS RATHER MEAGER AS SFC WNDS ONLY TURN TO THE SW BHND IT...SO FAVORED WRMR MOS...ESP IN THE ERN SXNS. FOR MONDAY...LO PULLS AWAY...WITH LEFTOVER LIFT CONFINED TO THE FAR ERN SXNS ERY IN THE MRNG...AND IN THE FAR NWRN CORNER FOR MUCH OF THE DAY...AND THIS IS WHERE REMNANT PCPN SHD BE. THE LWR PRTNS OF THE AMS WL COOL DOWN ENUF BY AFTN FOR SN IN THE NWRN CORNER OF THE FA...BUT PCPN WL BE LGT...AND NO ACCUM XPCTD. OTRW...TEMPS WL BE STEADY DURG THE MRNG...AND THEN SLOLY FALL THEREAFTER. FOR TUESDAY...SIGFNT CAA CLDNSS WL OVRSPRD THE FA MON NGT AND TUES AND WITH CYC CURV PERSISTING...AND HV ADDED CHC OF FLURRIES. MOS BLEND USED FOR MON NGT MIN TEMPS AND COOLER MOS FAVORED FOR TUES MAXES. FOR WEDNESDAY...AGAIN LIKE SLOWER AND MORE NLY GFS...AND THIS SHD KP DRY CONDS FOR ONE MORE DAY. CD AIR WL BE SLOW TO RECEDE...AND RESULT IN SML MIXING HGTS...WITH BLO NORMAL TEMPS THIS PD. FOR THE EXTDD PD (WED NGT - SUN)...MED RNG MDLS IN DECENT AGRMT ON MAIN FEATURES...CONSIDERING ITS LATE NOV. POLAR VORTEX BGNS PD OVR SCNTRL CANADA...AND BCMS MAIN PLAYER ERY IN THE PD AS STG S/WV FM NE PAC UNDERCUTS IT WED NGT/ERY THURS AND MOVS INTO FA. THIS WL BE ACCOMPANIED BY A SFC WAVE AND CDFNT. MDLS HV COME TO A CONSENSUS THAT SFC WAVE TRACK APPEARS IT WL BE ACRS NRN MO INTO CNTRL IL. SYS WL BE FAST MOVG AND XPCT ONLY SML AREA OF PCPN ARND LO...ESP TO ITS N...WHICH WL LEAVE MUCH OF OUR FA IN A LOW POP SITN. P-TYPE APPEARS TO PT TWDS MIXED RA/SN ERY...BCMG ALL SN...BUT QPF FOR OUR AREA XPCTD TO BE QUITE LIGHT SO NOT LOOKING AT ACCUM SN ATTM. AFT S/WV AND CDFNT MOV THRU...SFC HI PRES WL THEN SLOLY BLD IN AS POLAR VORT MOVS DPR INTO GRTLKS RGN PLACING THE MID MS VLY ON THE BACKSIDE. XPCTD RESULT WL BE CHC FLURRIES IN THE NERN SXNS WITH SLOLY RECEDING REMNANT CLDS. HDG INTO SAT/SUN...SOLNS DIVERGE...BUT PREFERRED SOLN OVERALL IS BLEND OF ECMWF AND 12Z GFS...BUT IT IS A LOW CONFIDENCE ONE...WITH ANOTR SFC LO XPCTD TO TRACK S OF MO AND IF THIS PANS OUT SHD SPREAD AN AREA OF WAA PCPN TO THE N OF IT ACRS SRN MO. HV INTRODUCED SLGT CHCS FOR MIXED PCPN INTO THIS AREA FOR NXT WKND. WITH CDFNT MOVG THRU ERY IN THE PD AND DOMINANCE OF HI PRES BYND...TEMPS XPCTD TO BE BLO NORMAL DURG THIS PD. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 51 54 33 37 / 90 10 10 10 QUINCY 47 48 29 33 / 90 30 30 10 COLUMBIA 44 45 27 35 / 100 10 10 10 JEFFERSON CITY 44 46 28 35 / 100 10 10 10 SALEM 54 57 33 37 / 100 50 10 10 FARMINGTON 51 55 30 36 / 90 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TES
Hazardous weather outlook, Nov 27, 4:04 PM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CST SUN NOV 27 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 404 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA TONIGHT. A DEEPENING LOW PRESSURE SYSTEM AND ACCOMPANYING COLD FRONT WILL MOVE INTO THE MISSISSIPPI VALLEY REGION TONIGHT...RESULTING IN THUNDERSTORMS AND A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI...WHILE A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS THE REMAINDER OF EASTERN MISSOURI AND WESTERN ILLINOIS. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT ACCOMPANIED BY DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE AS WELL...ESPECIALLY ACROSS THE SOUTHERN HALF OF MISSOURI. DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED ON MONDAY AS A STRONG LOW PRESSURE SYSTEM TRACKS THROUGH THE UPPER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. GLASS
In the hours before
Local storm report, Nov 27, 9:35 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 4 NE CENTERVILLE 37.48N 90.91W
11/27/2005 REYNOLDS MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN ON ROUTE 21 BETWEEN CENTERVILLE AND
LESTERVILLE.
&&
FGLocal storm report, Nov 27, 10:44 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG DE SOTO 38.14N 90.56W
11/27/2005 JEFFERSON MO AMATEUR RADIO
LARGE TREE LIMBS DOWN.
&&
FGLocal storm report, Nov 27, 10:55 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND DMG 3 S DE SOTO 38.10N 90.56W
11/27/2005 JEFFERSON MO AMATEUR RADIO
TREE DOWN ACROSS ROUTE V.
&&
FGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:52 PM CST | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 38 min |
| Nov 27, 11:10 PM CST | Tornado Warning | LSX | Madison | 32 min |
| Nov 27, 11:30 PM CST | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 45 min |
| Nov 28, 12:15 AM CST | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 45 min |
| Nov 28, 12:33 AM CST | Severe Thunderstorm Warning | LSX | Randolph | 27 min |
| Nov 28, 12:57 AM CST | Severe Thunderstorm Warning | LSX | Clinton, Randolph, Saint Clair, Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.